Alert archive / New York / Lake Effect Snow Advisories in 2013
Lake Effect Snow Advisory 6, NWS Buffalo, NY
NWS Buffalo, NY issued this lake effect snow advisory at Jan 30, 2013, 12:48 PM EST for Erie County, Jefferson County, Wyoming County, New York. It took effect at Jan 31, 2013, 10:00 AM EST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jan 30, 2013, 12:48 PM EST (17:48 UTC)
- In effect from
- Jan 31, 2013, 10:00 AM EST
- Expired
- Jan 31, 2013, 4:20 AM EST
- In force
- Issued by
- NWS Buffalo, NY
Counties Erie County, NY, Jefferson County, NY, Wyoming County, NY
The radar
The Buffalo radar (KBUF), 88 km from the middle of the area, began a volume at 17:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 5.8 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1330 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 371 m²/s²
- 0-3 km storm-relative helicity
- 382 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this lake effect snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this lake effect snow advisory went out at Jan 30, 10:26 AM EST, 2 hours 22 minutes earlier.
Area forecast discussion, Jan 30, 10:26 AM EST, 2 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
1026 AM EST WED JAN 30 2013
.SYNOPSIS...
COMPLEX LOW PRESSURE DRAPED FROM THE CENTRAL GREAT LAKES TO MISSOURI
WILL LIFT NORTHEASTWARD TODAY AND TONIGHT...EVENTUALLY SWINGING A
STRONG COLD FRONT EAST ACROSS THE LOWER GREAT LAKES TONIGHT.
REMAINING MILD AHEAD OF THE FRONT TODAY ALONG WITH OCCASIONAL SHOWERS
AND THE RISK OF A FEW THUNDERSTORMS...THEN MUCH COLDER AIR WILL
RETURN FOLLOWING THE PASSAGE OF THE FRONT TONIGHT. AS THE COLD AIR
DEEPENS ON THURSDAY...LAKE EFFECT SNOWS WILL SET UP IN THE
TRADITIONAL SNOWBELTS EAST AND SOUTHEAST OF THE LAKES...THEN WILL
CONTINUE THROUGH THE END OF THE WEEK.
&&
.NEAR TERM /THROUGH TONIGHT/...
THIS MORNING A CONVECTIVE LINE OF SHOWERS IS ENTERING INTO WESTERN
NEW YORK...MIXING GUSTY WINDS DOWN TO THE SURFACE. SO FAR THERE HAS
BEEN LITTLE...OR NO LIGHTNING ACTIVITY WITH THIS LINE...BUT WILL
MAINTAIN CONTINUITY FOR THE CHC FOR THUNDER IN THE GRIDS. THIS
SQUALL LINE AHEAD OF THE COLD FRONT WILL LIKELY WEAKEN SOME THROUGH
THE MORNING HOURS AS MODELS WEAKEN THE CONVERGENCE ALONG THE
LINE...AND WILL CARRY LOW END CATEGORICAL POPS THIS AFTERNOON EAST
OF THE GENESEE RIVER...WHILE LOWERING POPS DOWN TO LIKELY AND EVEN
CHC FOR A PERIOD THIS AFTERNOON TO THE WEST.
OUR NEXT ROUND OF RAIN SHOWERS WILL COME LATER THIS AFTERNOON AND
EVENING WITH THE APPROACH OF THE COMPLEX STORM SYSTEM AND COLD
FRONT. WILL HIGHLIGHT THE RAIN AND WIND POTENTIAL BELOW...
OUR AIRMASS IS SO WARM THAT THE RECORD HIGHS FOR JANUARY 30TH HAVE
ALREADY BEEN SHATTERED AT BUFFALO...ROCHESTER...AND WATERTOWN AS OF
10 AM...WHICH HAVE SO FAR RECORDED HIGH TEMPERATURES OF 66...60...AND
61 DEGREES RESPECTIVELY. PREVIOUSLY...THE RECORD HIGHS FOR THESE
CITIES WERE AS FOLLOWS:
BUFFALO...56 IN 1916
ROCHESTER...55 IN 1974
WATERTOWN...52 IN 2006.
1. WIDESPREAD RAINFALL AND POTENTIAL RESULTANT HYDROLOGIC
ISSUES...THE UNUSUALLY WARM AND MOIST AIRMASS OUT IN ADVANCE OF THE
SURFACE LOWS WILL COME UNDER THE INFLUENCE OF INCREASING AMOUNTS OF
FORCING TODAY AND TONIGHT...SUPPLIED BY A STRONG /80+ KNOT/ LOW
LEVEL JET...A PREFRONTAL SURFACE TROUGH...THE COLD FRONTAL BOUNDARY
ITSELF...AND THE RIGHT REAR QUAD OF 160+ KT UPPER LEVEL JET.
COMBINED...ALL OF THIS WILL RESULT IN A NEAR CERTAINTY OF SHOWERS
SPREADING ACROSS THE AREA FROM WEST TO EAST TODAY...THEN CONTINUING
INTO TONIGHT. SOME THUNDERSTORMS WILL ALSO BE POSSIBLE AS WELL UP
THROUGH THE TIME OF THE COLD FRONTAL PASSAGE...ESPECIALLY GIVEN THE
PRESENCE OF BOTH SOME ELEVATED INSTABILITY AND THE QUALITY OF THE
AVAILABLE FORCING. AFTER THE FRONTAL PASSAGE...THE RAIN SHOWERS WILL
GRADUALLY TAPER OFF OVERNIGHT...THOUGH DOWNWIND OF THE LAKES
UPSLOPE...AND EVENTUALLY LAKE EFFECT PROCESSES...WILL RESULT IN THIS
ACTIVITY HANGING ON THROUGH THE NIGHT. WITH THE LATEST GUIDANCE
CONTINUING TO SLOW THE PASSAGE OF THE FRONT EVEN FURTHER...OUR PTYPE
SHOULD PRIMARILY REMAIN RAIN FOR MUCH OF THE NIGHT...BEFORE
BEGINNING A TRANSITION TO SNOW LATE ACROSS FAR WESTERN NEW YORK.
GIVEN THIS RELATIVELY LATE TRANSITION...EXPECT LITTLE IF ANY SNOW
ACCUMULATION PRIOR TO DAYBREAK ACROSS FAR WESTERN NEW YORK.
LOOKING AT POTENTIAL PRECIP AMOUNTS...A CONSENSUS OF THE 00Z
GUIDANCE AND HPC QPF HAS PRETTY MUCH UNIVERSALLY SHIFTED THE AXIS OF
THE HEAVIEST RAINFALL WESTWARD TODAY AND TONIGHT...WITH A BLEND OF
ALL THIS SUGGESTING THAT RAINFALL AMOUNTS IN EXCESS OF AN INCH WILL
BE POSSIBLE FROM THE SOUTHERN TIER...NORTHEASTWARD ACROSS PARTS OF
THE FINGER LAKES AND INTO THE NORTH COUNTRY. GIVEN BOTH THIS AND THE
CURRENT SATURATED/FROZEN GROUND CONDITIONS...HAVE ELECTED TO HOIST A
FLOOD WATCH FOR THESE AREAS FOR TODAY/TONIGHT IN COLLABORATION WITH
THE THE BGM...CTP...ALY...AND BTV WFOS.
2. STRONG WINDS. GIVEN THE STRONG AND VERY DYNAMIC NATURE OF THIS
SYSTEM...ITS ASSOCIATED WIND FIELDS ARE ALSO QUITE STRONG AS ALREADY
NOTED ABOVE...AND THIS WILL NECESSARILY LEAD TO SOME ISSUES WITH
STRONGER WINDS AT THE SURFACE. THE FIRST ROUND OF STRONGER WINDS
WILL COME DOWNWIND OF THE CHAUTAUQUA RIDGE AND ACROSS THE HIGHER
TERRAIN OF THE WESTERN SOUTHERN TIER TODAY...WHERE DOWNSLOPING
AND/OR THE VERY LIMITED MIXING DOWN OF SOME OF THE STRONGER WINDS
FROM ALOFT WILL RESULT IN SOME ADVISORY-CRITERIA SUSTAINED WINDS AND
WIND GUSTS...WHILE SOMEWHAT LESS WINDY CONDITIONS ARE FOUND ACROSS
THE REMAINDER OF THE REGION. THEN AFTER A RELATIVE LULL LATER THIS
AFTERNOON AND EARLY THIS EVENING...A SECOND ROUND OF MORE WIDESPREAD
STRONG WINDS WILL BEGIN FOLLOWING THE PASSAGE OF THE COLD FRONT
TONIGHT...AS STRONG COLD ADVECTION HELPS TO MIX DOWN LINGERING
HIGHER-MOMENTUM AIR FROM ALOFT. AT THIS POINT...THIS SECOND ROUND OF
WINDS ALSO LOOKS TO BE PRIMARILY ADVISORY-TYPE...THOUGH WE CANNOT
TOTALLY RULE OUT SOME WARNING-CRITERIA GUSTS DOWNWIND OF THE
LAKES...WHERE THE TYPICAL FUNNELING EFFECTS WILL ALSO COME INTO
PLAY. FOR NOW...WIND ADVISORIES WILL REMAIN IN EFFECT FOR THE
REASONS OUTLINED ABOVE.
GIVEN THE VERY STRONG LOW LEVEL JET THAT WILL BE IN PLACE ALOFT IN
ADVANCE OF THE COLD FRONT...THERE WILL ALSO BE THE CHANCE THAT ANY
THUNDERSTORMS OR STRONGER SHOWERS COULD ALSO MIX SOME OF THESE DOWN
TODAY AND TONIGHT...RESULTING IN BRIEF LOCALLY STRONG WINDS AT THE
SURFACE. SHOULD THIS THREAT MATERIALIZE...THIS WOULD BE COVERED WITH
THE APPROPRIATE SHORT-FUSED PRODUCTS /EITHER SPECIAL WEATHER
STATEMENTS OR SEVERE THUNDERSTORM WARNINGS/.
&&
.SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/...
WINTER RETURNS ON THURSDAY AS THE STRONG COLD FRONT CROSSING THE
REGION WILL BE THROUGH MUCH OF THE FORECAST AREA WITH THE BACK EDGE
OF SYNOPTIC PRECIP PULLING OUT OF THE NORTH COUNTRY EARLY THURSDAY
MORNING. STRONG COLD ADVECTION THEN TAKES HOLD ACROSS THE REGION AS
850MB TEMPS DROP TO AROUND -15C AND READINGS AT THE SURFACE WILL
REFLECT THIS DRAMATIC COOLDOWN AS TEMPERATURES FALL FROM THE LOW TO
MID 20S ACROSS THE REGION BY LATE AFTERNOON. ACCOMPANYING THIS COLD
ADVECTION WILL BE STRONG WINDS WITH GALES ON THE LAKES AND
WIDESPREAD GUSTS OF 45 TO 55 MPH OVER THE LAND AREAS AS STRONG WINDS
ALOFT MIX DOWN TO THE SURFACE THANKS TO THE AFOREMENTIONED COLD
ADVECTION. WIND ADVISORIES CURRENTLY IN EFFECT THROUGH EARLY
AFTERNOON MAY NEED TO BE EXTENDED FOR SEVERAL MORE HOURS BE LATER
SHIFTS AS THE EVENT UNFOLDS.
AS THE COLD ADVECTION AND WESTERLY FLOW ALIGNS INT HE WAKE OF THE
FRONTAL PASSAGE...LAKE EFFECT SNOW SHOULD BE ONGOING IN THE MORNING
DOWNSTREAM OF LAKE ERIE WITH THE FOCUS BEING FROM THE SOUTHTOWNS OF
BUFFALO SOUTHWARDS INTO THE WESTERN SOUTHERN TIER. EAST OF LAKE
ONTARIO THE ONSET WILL BE DELAYED UNTIL LATER IN THE MORNING AS THE
DRY SLOT BEHIND THE FRONT WORKS ITS WAY ACROSS THE AREA AND COLDER
AIR ADVECTS EASTWARD. AS THE PREDOMINIANT FLOW WILL BE 260-270
DEGREES...MAIN FOCUS IN THE AFTERNOON WILL BE ACROSS THE TUG HILL
PLATEAU.
LAKE EFFECT SNOWS WILL BE KICKING INTO HIGH GEAR EAST OF BOTH LAKES
THURSDAY NIGHT AS EQUILIBRIUM LEVELS CLIMB ABOVE 10KFT...APPROACHING
15KFT ON LAKE ERIE...PARTICUARLY AS THE STRONG WINDS AND SPEED SHEAR
ALOFT RELAX. ADD IN ABUNDANT LOW AND MID-LEVEL MOSITURE AND COUNTIES
EAST OF LAKE ONTARIO...ACROSS THE TUG IN PARTICULAR...AND AREAS
SOUTH OF BUFFALO SHOULD SEE SIGNFICANT SNOWS. THE ONE FACTOR THAT
MAY PREVENT TOTALS IN ANY ONE PARTICULAR AREA FROM BECOMING TOO
HIGH...GREATER THAN A FOOT...IS THE FACT THAT THE BANDS WILL LIKELY
BE PUSHED SOUTHWARDS OVERNIGHT AS FLOW VEERS TO THE WEST/NORTHWEST
IN RESPONSE TO A STRONG UPPER LEVEL SHORTWAVE DROPPING ACROSS THE
GREAT LAKES AND DIGGING INTO THE OHIO VALLEY. IN FACT THERE IS A
POTENTIAL FOR ADVISORY LEVEL SNOWS ALONG THE COUNTIES SOUTH OF LAKE
ONTARIO AS THIS BAND PUSHES INLAND. THOUGH THE WEST-NORTHWESTERLY
FLOW AND SHORTER FETCH MAY REDUCE AMOUNTS SOMEWHAT....GUIDANCE IS
HINTING AT A SOLID UPSTREAM CONNECTION TO LAKE HURON.
LAKE EFFECT SNOWS WILL LIKELY CONTINUE DURING THE DAY ON
FRIDAY...HOWEVER ACTIVITY MAY BECOME DISRUPTED TEMPORARILY AS
SHORTWAVE RIDGING AND A WEAK SURFACE RIDGE PUSH ACROSS THE LAKES.
LES ACTIVITY SHOULD BECOME RE-ESTABLISHED FRIDAY NIGHT HOWEVER AS
ANOTHER SHORTWAVE DROPS ACROSS THE LAKES WITH ACCOMPANYING CYCLONIC
FLOW HELPING TO RE-ORIENT BANDS AS FLOW BACKS TO THE WEST-SOUTHWEST
WITH THE RESULT THAT BUFFALO AND WATERTOWN MAY SEE A BETTER SHOT AT
ACCUMULATING SNOWS...THOUGH THIS REMAINS TO BE SEEN AS INCREASING
SHEAR MAY KEEP ACTIVITY LOOSELY ORGANIZED.
&&
.LONG TERM /SATURDAY THROUGH TUESDAY/...
THE LATEST MEDIUM RANGE MODELS AND ENSEMBLE FORECASTS CONTINUING TO
SUGGEST THAT THE COLD AIR ADVECTIVE PATTERN WILL CONTINUE THROUGH
THE WEEKEND...AS THE MEAN TROUGH REMAINS OVER THE GREAT LAKES AND
NEW ENGLAND. THIS WILL RESULT IN TEMPERATURES FALLING BACK TO BELOW
NORMAL LEVELS. PARAMETERS FOR CONTINUED ACCUMULATING LAKE EFFECT
SNOWS CONTINUE TO LOOK GOOD AS 850 MB TEMPERATURES REMAINING AROUND
-20C...COMBINED WITH EXCELLENT 850 MB TO 700 MB MOISTURE. ABOUT
THE ONLY NEGATIVE WILL BE THE LOWER THAN IDEAL INVERSION HEIGHTS
WHICH WILL BE GENERALLY FALL BELOW 7K FEET AND SOME LOSS OF
DENDRITIC GROWTH DEPTH AS MUCH OF THE SATURATED LAYER FALLS BELOW
-18C. THE PASSAGE OF SEVERAL SHORTWAVES WILL KEEP WINDS LESS THAN
STEADY STATE WITH LAKE EFFECT BANDS IMPACTING MULTIPLE AREAS OVER
THE WEEKEND...WITH SOME AREAS STILL HAVING THE POTENTIAL FOR
SIGNIFICANT SNOWS. THE UPPER TROUGH LOOKS TO RETREAT BACK UP INTO
NORTHEAST CANADA BY EARLY NEXT WEEK...ALLOWING FOR A MODERATION IN
TEMPERATURES AND LIKELY AN END TO THE LAKE EFFECT SNOWS.
&&
.AVIATION /16Z WEDNESDAY THROUGH SUNDAY/...
IN ADVANCE OF A STRONG COLD FRONT...OCCASIONAL SHOWERS WILL SPREAD
BACK ACROSS THE REGION FROM WEST TO EAST TODAY...ALONG WITH THE
CHANCE OF SOME EMBEDDED THUNDERSTORMS. IN GENERAL...CONDITIONS WILL
BE VFR TO MVFR...THOUGH LOCALIZED IFR WILL BE POSSIBLE WITHIN ANY
HEAVIER SHOWERS AND STORMS. LLWS WILL ALSO REMAIN A CONCERN FOR A
GOOD CHUNK OF TODAY...WITH A PASSING LOW LEVEL JET PRODUCING
SOUTHWESTERLY WINDS AS HIGH AS 65 KTS AT 1500 FEET.
TONIGHT...THE AFOREMENTIONED COLD FRONT WILL PASS ACROSS THE AREA
WITH SHOWERS AND POSSIBLE EMBEDDED THUNDERSTORMS PRECEDING AND
ACCOMPANYING ITS PASSAGE. IMMEDIATELY BEHIND THE BOUNDARY...
CONDITIONS MAY LOWER TO IFR FOR A BRIEF PERIOD...THEN STRONG COLD
AIR ADVECTION WILL BRING INCREASING MIXING AND RAPIDLY STRENGTHENING
WESTERLY WINDS OVERNIGHT. BY LATE TONIGHT...EXPECT WINDS TO GUST TO
40-45 KNOTS IN MOST LOCATIONS.
OUTLOOK...
THURSDAY THROUGH SATURDAY...MVFR WITH LOCALIZED IFR IN LAKE EFFECT
SNOW SHOWERS EAST OF THE LAKES.
SUNDAY...MAINLY VFR WITH MVFR IN LOCALIZED LAKE EFFECT SNOW SHOWERS.
&&
.MARINE...
SEVERAL WAVES OF LOW PRESSURE DRAPED FROM THE CENTRAL GREAT LAKES TO
MISSOURI WILL LIFT NORTHEASTWARD AND DEEPEN TODAY AND TONIGHT...WITH
THE LAST OF THESE LIFTING FROM SOUTHERN ONTARIO INTO QUEBEC AND
SWINGING A STRONG COLD FRONT EAST ACROSS THE LOWER GREAT LAKES
TONIGHT. BRISK SOUTHERLIES OUT AHEAD OF THE COLD FRONT WILL VEER TO
WESTERLY AND QUICKLY INCREASE TO GALE FORCE FOLLOWING THE PASSAGE OF
THE FRONT TO TONIGHT...WITH GALES THEN CONTINUING THROUGH MUCH OF
THURSDAY. FOR THIS REASON...GALE WARNINGS HAVE BEEN HOISTED WITH THE
EARLY MORNING MARINE FORECAST ISSUANCES.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...LAKE EFFECT SNOW WATCH FROM THURSDAY AFTERNOON THROUGH LATE
FRIDAY NIGHT FOR NYZ006>008-012-019-020-085.
WIND ADVISORY UNTIL 1 PM EST THURSDAY FOR NYZ012-019-020-085.
FLOOD WATCH THROUGH THURSDAY MORNING FOR NYZ004>008-013-014.
WIND ADVISORY FROM 6 PM THIS EVENING TO 1 PM EST THURSDAY FOR
NYZ001>008-010-011-013-014-021.
FLOOD WATCH THROUGH THURSDAY MORNING FOR NYZ019>021.
MARINE...GALE WARNING FROM 10 PM THIS EVENING TO 4 PM EST THURSDAY FOR
LEZ040-041.
GALE WARNING FROM 10 PM THIS EVENING TO 10 AM EST THURSDAY
FOR LEZ020.
SMALL CRAFT ADVISORY UNTIL 4 PM EST THURSDAY FOR
LOZ030.
GALE WARNING FROM 1 AM TO 4 PM EST THURSDAY FOR LOZ042>045-
062>065.
&&
SYNOPSIS...JJR/THOMAS
NEAR TERM...JJR/THOMAS
SHORT TERM...WOOD
LONG TERM...TMA
AVIATION...JJR
MARINE...JJRHazardous weather outlook, Jan 30, 4:51 AM EST, 7 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 451 AM EST WED JAN 30 2013 NYZ006>008-311000- OSWEGO-JEFFERSON-LEWIS- 451 AM EST WED JAN 30 2013 ...FLOOD WATCH IN EFFECT FROM 1 PM EST THIS AFTERNOON THROUGH THURSDAY MORNING... ...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 1 PM EST THURSDAY... ...LAKE EFFECT SNOW WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH LATE FRIDAY NIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. WIND ADVISORY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. WIND ADVISORY. LAKE EFFECT SNOW WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ004-005-013-014-311000- WAYNE-NORTHERN CAYUGA-LIVINGSTON-ONTARIO- 451 AM EST WED JAN 30 2013 ...FLOOD WATCH IN EFFECT FROM 1 PM EST THIS AFTERNOON THROUGH THURSDAY MORNING... ...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 1 PM EST THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. WIND ADVISORY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. WIND ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ001>003-010-011-311000- NIAGARA-ORLEANS-MONROE-NORTHERN ERIE-GENESEE- 451 AM EST WED JAN 30 2013 ...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 1 PM EST THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ021-311000- ALLEGANY- 451 AM EST WED JAN 30 2013 ...FLOOD WATCH IN EFFECT FROM 10 AM EST THIS MORNING THROUGH THURSDAY MORNING... ...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 1 PM EST THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. WIND ADVISORY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. WIND ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ019-020-311000- CHAUTAUQUA-CATTARAUGUS- 451 AM EST WED JAN 30 2013 ...WIND ADVISORY IN EFFECT UNTIL 1 PM EST THURSDAY... ...FLOOD WATCH IN EFFECT FROM 10 AM EST THIS MORNING THROUGH THURSDAY MORNING... ...LAKE EFFECT SNOW WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH LATE FRIDAY NIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. FLOOD WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. FLOOD WATCH. LAKE EFFECT SNOW WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ012-085-311000- WYOMING-SOUTHERN ERIE- 451 AM EST WED JAN 30 2013 ...WIND ADVISORY IN EFFECT UNTIL 1 PM EST THURSDAY... ...LAKE EFFECT SNOW WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH LATE FRIDAY NIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. LAKE EFFECT SNOW WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LOZ030-SLZ022-024-311000- LOWER NIAGARA RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 451 AM EST WED JAN 30 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ONTARIO AND SAINT LAWRENCE RIVER. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ040-041-311000- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 451 AM EST WED JAN 30 2013 ...GALE WARNING IN EFFECT FROM 10 PM THIS EVENING TO 4 PM EST THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LOZ042>045-062>065-311000- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 451 AM EST WED JAN 30 2013 ...GALE WARNING IN EFFECT FROM 1 AM TO 4 PM EST THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ONTARIO. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-311000- UPPER NIAGARA RIVER AND BUFFALO HARBOR- 451 AM EST WED JAN 30 2013 ...GALE WARNING IN EFFECT FROM 10 PM THIS EVENING TO 10 AM EST THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF
In the hours before
Special weather statement, Jan 30, 9:20 AM EST, 3 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
920 AM EST WED JAN 30 2013
NYZ010>012-019>021-085-301515-
ALLEGANY NY-CATTARAUGUS NY-CHAUTAUQUA NY-ERIE NY-GENESEE NY-WYOMING
NY-
920 AM EST WED JAN 30 2013
...LINE OF SHOWERS WITH GUSTY WINDS MOVING TOWARD THE AREA...
* AT 918 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A LINE OF SHOWERS STRETCHING FROM 35 MILES NORTHWEST OF WESTFIELD
TO 70 MILES SOUTHWEST OF CLYMER...AND MOVING EAST AT 50 MPH.
WIND GUSTS UP TO 45 MPH ARE POSSIBLE AS THE LINE OF SHOWERS
MOVES ACROSS THE AREA THIS MORNING.
* SOME LOCATIONS AFFECTED BY THE STRONG THUNDERSTORMS MAY INCLUDE...
DUNKIRK AND FREDONIA...
ISOLATED THUNDERSTORMS EMBEDDED WITHIN THE LINE OF SHOWERS HAVE THE
POTENTIAL TO PRODUCE DAMAGING WINDS.
LAT...LON 4227 7977 4242 7946 4250 7935 4256 7916
4269 7906 4279 7886 4293 7892 4292 7826
4200 7831 4200 7977
TJPSpecial weather statement, Jan 30, 10:02 AM EST, 2 hours 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
1002 AM EST WED JAN 30 2013
NYZ001-002-010>012-019-020-085-301600-
CATTARAUGUS NY-CHAUTAUQUA NY-ERIE NY-GENESEE NY-NIAGARA NY-ORLEANS
NY-WYOMING NY-
1002 AM EST WED JAN 30 2013
...STRONG WIND GUSTS TO ACCOMPANY LINE OF SHOWERS THIS MORNING...
* AT 954 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A SHOWERS CAPABLE OF PRODUCING WIND GUSTS UP TO 50 MPH. THE
SHOWERS WERE LOCATED ALONG A LINE EXTENDING FROM 9 MILES WEST OF
LEWISTON TO 23 MILES SOUTHWEST OF CLYMER...MOVING EAST AT 40 MPH.
* SOME LOCATIONS AFFECTED BY THE STRONG THUNDERSTORMS MAY INCLUDE...
YOUNGSTOWN AND WESTFIELD...
FRENCH CREEK AND LEWISTON...
RANSOMVILLE AND CLYMER...
SANBORN AND GRAND ISLAND...
WILSON AND NORTH TONAWANDA...
OLCOTT AND PENDLETON...
NEWFANE AND DERBY...
GASPORT AND GERRY...
THE SHOWERS HAVE THE POTENTIAL TO PRODUCE DAMAGING WINDS AS THEY
CROSS THE AREA THIS MORNING.
LAT...LON 4199 7976 4227 7977 4242 7946 4250 7935
4256 7916 4269 7906 4279 7886 4294 7892
4299 7903 4306 7901 4307 7908 4326 7908
4338 7854 4338 7805 4200 7890
TJPSpecial weather statement, Jan 30, 10:09 AM EST, 2 hours 39 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE BUFFALO NY
1009 AM EST WED JAN 30 2013
NYZ001-002-010>012-019-020-085-301615-
CATTARAUGUS NY-CHAUTAUQUA NY-ERIE NY-GENESEE NY-NIAGARA NY-ORLEANS
NY-WYOMING NY-
1009 AM EST WED JAN 30 2013
...STRONG WIND GUSTS TO ACCOMPANY LINE OF SHOWERS THIS MORNING...
* AT 954 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A LINE OF SHOWERS CAPABLE OF PRODUCING WIND GUSTS UP TO 50 MPH.
THE SHOWERS WERE LOCATED ALONG A LINE EXTENDING FROM 9 MILES
WEST OF LEWISTON TO 23 MILES SOUTHWEST OF CLYMER...MOVING EAST
AT 40 MPH.
* SOME LOCATIONS AFFECTED BY THE STRONG WIND GUSTS MAY INCLUDE...
YOUNGSTOWN AND WESTFIELD... FRENCH CREEK AND LEWISTON...
RANSOMVILLE AND CLYMER... SANBORN AND GRAND ISLAND... WILSON AND
NORTH TONAWANDA... OLCOTT AND PENDLETON... NEWFANE AND DERBY...
GASPORT AND GERRY...
THE SHOWERS HAVE THE POTENTIAL TO PRODUCE DAMAGING WINDS AS THEY
CROSS THE AREA THIS MORNING.
LAT...LON 4199 7976 4227 7977 4242 7946 4250 7935
4256 7916 4269 7906 4279 7886 4294 7892
4299 7903 4306 7901 4307 7908 4326 7908
4338 7854 4338 7805 4200 7890
TJPSpecial weather statement, Jan 30, 11:09 AM EST, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
1109 AM EST WED JAN 30 2013
NYZ001>004-010>014-019>021-085-301700-
ALLEGANY NY-CATTARAUGUS NY-CHAUTAUQUA NY-ERIE NY-GENESEE
NY-LIVINGSTON NY-MONROE NY-NIAGARA NY-ONTARIO NY-ORLEANS NY-WAYNE
NY-WYOMING NY-
1109 AM EST WED JAN 30 2013
...GUSTY WINDS TO ACCOMPANY LINE OF SHOWERS THIS MORNING...
* AT 1103 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SHOWERS CAPABLE OF PRODUCING WIND GUSTS OF 40 TO 45
MPH. THE SHOWERS WERE LOCATED ALONG A LINE EXTENDING FROM
WATERPORT TO WALES CENTER TO 15 MILES WEST OF ALLEGANY PARK...AND
MOVING EAST AT 40 MPH. A BURST OF HEAVY RAIN WILL ACCOMPANY
THE GUSTS WINDS.
* SOME LOCATIONS AFFECTED BY THE GUSTY WINDS MAY INCLUDE...
ALBION...
SALAMANCA AND BATAVIA...
BROCKPORT...
HILTON...
OLEAN...
GREECE AND GATES-NORTH GATES...
ROCHESTER AND GENESEO...
EAST ROCHESTER AND WEBSTER...
LAT...LON 4200 7920 4276 7866 4338 7837 4338 7808
4335 7776 4324 7755 4328 7735 4328 7728
4276 7753 4253 7769 4253 7771 4251 7771
4200 7808
TJPSpecial weather statement, Jan 30, 11:32 AM EST, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 1132 AM EST WED JAN 30 2013 NYZ010-301745- NORTHERN ERIE- INCLUDING THE CITY OF...BUFFALO 1132 AM EST WED JAN 30 2013 ...LOCALLY DENSE FOG ALONG THE LAKE ERIE SHORE... A SMALL AREA OF DENSE FOG WILL CONTINUE THROUGH MIDDAY ALONG THE LAKE ERIE SHORE IN DOWNTOWN BUFFALO AND ALSO ALONG THE NIAGARA RIVER AS VERY WARM AND MOIST AIR CROSSES THE COLD LAKE WATERS. THIS WILL REDUCE VISIBILITY TO LESS THAN A QUARTER MILE IN A FEW LOCATIONS...INCLUDING THE SKYWAY AND PORTIONS OF INTERSTATE 190. MOTORISTS SHOULD USE CAUTION AND BE ALERT FOR RAPID CHANGES IN VISIBILITY. HITCHCOCK
Local storm report, Jan 30, 11:33 AM EST, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
1133 AM EST WED JAN 30 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1010 AM MARINE TSTM WIND 1 NW BARCELONA 42.35N 79.59W
01/30/2013 M47 MPH LEZ040 NY C-MAN STATION
BARCELONA HARBOR
1013 AM MARINE TSTM WIND 1 NW DUNKIRK 42.50N 79.35W
01/30/2013 M51 MPH LEZ041 NY C-MAN STATION
DUNKIRK LIGHTHOUSE
&&
EVENT NUMBER BUF1300049
EVENT NUMBER BUF1300050
TJPThe office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 30, 3:58 AM EST | Gale Warning | BUF | 47 hr | |
| Jan 30, 4:27 AM EST | Flood Watch | BUF | Allegany, Cattaraugus, Cayuga, Chautauqua, Jefferson, Lewis and 4 more | 27 hr |
| Jan 30, 9:20 AM EST | Special Weather Statement | BUF | Cattaraugus, Chautauqua, Erie | 55 min |
| Jan 30, 9:47 AM EST | Special Marine Warning | BUF | 88 min | |
| Jan 30, 10:02 AM EST | Special Weather Statement | BUF | Chautauqua, Erie, Niagara, Orleans | 58 min |
| Jan 30, 10:09 AM EST | Special Weather Statement | BUF | Chautauqua, Erie, Niagara, Orleans | 66 min |
| Jan 30, 11:09 AM EST | Special Weather Statement | BUF | Allegany, Cattaraugus, Genesee, Livingston, Monroe, Orleans and 1 more | 51 min |
| Jan 30, 12:47 PM EST | High Wind Warning | BUF | Cattaraugus, Cayuga, Chautauqua, Erie, Genesee, Jefferson and 6 more | 27 hr |
| Jan 30, 12:47 PM EST | Wind Advisory | BUF | Wyoming | 27 hr |
| Jan 30, 12:48 PM EST | Lake Effect Snow Warning | BUF | Allegany, Cattaraugus, Cayuga, Chautauqua, Erie, Jefferson and 5 more | 3 days |
| Jan 30, 3:24 PM EST | Lake Effect Snow Watch | BUF | Cayuga, Wayne | 13 hr |
Nearby
Lake Effect Snow Advisories in New York, 2013Every lake effect snow advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.